Asthma Allergy Immunology

Asthma Allergy Immunology

2014, Vol 12, Num, 3     (Pages: 175-179)

Should radiotherapy and phenytoin not be given concurrently? EMPACT syndrome

Emek KOCATÜRK 1, Utkan KIZILTAÇ 1, Şule GÜNGÖR 1, Bachar MEMET 1, Tülin YÜKSEL 1,

1 İstanbul Okmeydanı Eğitim ve Araştırma Hastanesi, Dermatoloji Kliniği, İstanbul, Türkiye

Viewed: 637
 - 
Downloaded : 252

EMPACT syndrome is an erythema multiforme like cutaneus eruption which is seen in patients who receive radiotherapy and phenytoin therapy concurrently for their intracranial malignity. Seizures are the most frequent complication of intracranial malignities (primary and metastatic) which almost always need anticonvulsant therapy. Here, we report two cases of EMPACT syndrome associated with prophylactic use of phenytoin during cranial radiation therapy.

Keywords : EMPACT sendromu, fenitoin, ilaç reaksiyonu, intrakraniyal malignite